| Model Number |
640CX2535 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/24/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30688449) could not be detached.The physician retracted the coil and switched to a new coil to complete the procedure.There was no report of any patient adverse event or complication.On 05-aug-2022, additional information was received.The information indicated that the target vessel was the posterior communicating artery (pcom) aneurysm.The information indicated that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil could not be detached.The coil was successfully removed from the patient; it was not stretched when it was removed.It was not still attached to the delivery system when it was removed; the coil was retracted as a whole.The reported issue did not result in an interruption of blood flow.The syringe used was filled with saline from a dedicated source.The lot number of the syringe used was 6331410.The catalog number was not provided.The information indicated that the syringe had been successfully used to deploy two coils prior to the reported issue with the complaint coil.The same syringe was later used to successfully detach coils following the reported event.Before attempting to deploy the complaint coil, the syringe had previously exceeded the green zone / position 3.Prior to the attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The coil delivery system was prepped without any difficulty.With attempt to deploy this coil, the syringe was taken to red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended.There was nothing else done in attempt to detach the coil.The reported event did not result in any delay in the procedure.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30688449) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30688449) could not be detached.The physician retracted the coil and switched to a new coil to complete the procedure.There was no report of any patient adverse event or complication.On 05-aug-2022, additional information was received.The information indicated that the target vessel was the posterior communicating artery (pcom) aneurysm.The information indicated that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil could not be detached.The coil was successfully removed from the patient; it was not stretched when it was removed.It was not still attached to the delivery system when it was removed; the coil was retracted as a whole.The reported issue did not result in an interruption of blood flow.The syringe used was filled with saline from a dedicated source.The lot number of the syringe used was 6331410.The catalog number was not provided.The information indicated that the syringe had been successfully used to deploy two coils prior to the reported issue with the complaint coil.The same syringe was later used to successfully detach coils following the reported event.Before attempting to deploy the complaint coil, the syringe had previously exceeded the green zone / position 3.Prior to the attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The coil delivery system was prepped without any difficulty.With attempt to deploy this coil, the syringe was taken to red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended.There was nothing else done in attempt to detach the coil.The reported event did not result in any delay in the procedure.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.No damages were observed.Microscopic inspection was performed.Under magnification, the embolic coil was observed still attached to the rest of the device.It can be observed that the embolic coil is partially outside of the introducer.A section of the embolic coil that is still inside the introducer can be observed in stretched condition.No other damage was observed.Functional test was performed.A lab sample prowler select plus microcatheter was flushed using a lab sample syringe, then the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil was introduced and the device was purged into the blue zone.The pressure gauge was then taken to the green zone, and before reaching this point, the coil detached without any difficulty.The reported issue that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil could not be detached was not confirmed.Although the embolic coil was able to detach without difficulty and without excessive pressure, there may be other procedural-related factors or conditions that could not be replicated in the laboratory environment that may have contributed to the reported failure to detach issue documented in the complaint rather than an issue inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Although the additional information received indicated that the coil was not stretched when it was removed and that it was not still attached to the rest of the device, it is possible that the coil stretching may have been mistaken for the coil detachment as this condition cannot be observed without the use of the microscopic.It is also possible that during the replacement of the coil system, force may have been inadvertently applied when the coil was being removed, or that it was not fully retracted into the coil introducer, resulting in the coil being caught with the microcatheter rotating hemostasis valve (rhv) and resulted in the coil becoming stretched.However, the exact cause remains speculative.Coil stretching does not seem to have contributed to the reported failure.A review of manufacturing documentation associated with this lot (30688449) presented no issues during the manufacturing or inspection proesses related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found (c19)¿ was used in the investigation findings because the reported issue that the complaint coil failed to detach during the procedure was not confirmed based on the functional evaluation and analysis performed on the returned complaint device.This code corresponds with the ¿no problem detected (d14)¿ in the investigation conclusion.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 25-aug-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.